Tornadoes · United States · Georgia · 2022
EF0 tornado, Blackville to Allon Mill, Georgia, April 5, 2022
From Blackville to Allon Mill, this EF0 tornado ran 0.9 miles across Treutlen County on April 5, 2022, touching down at 5:10 PM EDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 5, 2022
- Touchdown
- 5:10 PM EDT (21:10 UTC)
- Lifted
- 5:13 PM EDT (21:13 UTC)
- On the ground
- 3 minutes
- Path length
- 0.9 miles (1.4 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Treutlen County
- Touchdown point
- 32.462, -82.551
- Lift-off point
- 32.467, -82.537
- Record number
- 2204051510-01
The damage survey
5 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 109 mph.
- Approx 100 hardwoods and softwood trees snapped
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A multi-day severe weather outbreak initiated with a warm moist air mass situated over Georgia as a strengthening upper level system pushed across central Georgia. With moderate instability in place with increased shear, combined to create numerous severe thunderstorms, taking the form of a quasi-linear convective system (QLCS) with several strong supercells ahead of the front. The resulting front stalled across central Georgia and interacted with a weaker shortwave moving up from the Gulf of Mexico, serving as a catalyst for another day of severe weather and flash flooding on April 6th.
A brief QLCS EF0 tornado quickly evolved within the line of |storms which moved through Central GA on the afternoon of Tuesday |April 5, 2022. The tornado touched down southeast of Adrian along |Hidden Acres Ln where several trees were snapped and uprooted. The|tornado continued NE crossing Crooked Run Rd before lifting. [4/5/22: Tornado #13, County #1/1, EF-0, Treutlen, 2022:016].
A fast-moving tornado began south of the intersection of Holton |Chapel Rd and Ohoopee Bend Crescent and traveled north-northeast |destroying several barns and outbuildings and heavily damaging two|homes on Ohoopee Bend Crescent. Tin roofing from the barns and |homes were thrown up to 1/3 of a mile away. Carport failed |allowing 1/2 of roof to be blown off of one home. Another home |built in the 1930s also had its carport blown off and 1/3 of roof |blown off. A double-wide trailer home was moved off its foundation|and had significant loss of siding and shingles but remained |intact. Almost all of the 100 trees in the area of the trailer |were snapped or uprooted. This area received the highest maximum |wind speed estimate of 110 mph. The tornado continued north- |northeast near the end of county road 161 downing trees and |damaging outbuildings before weakening and dissipating over |uninhabited areas near the Ohoopee and Little Ohoopee Rivers. [4/5/22: Tornado #14, County #1/1, EF-1, Treutlen, 2022:017].
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Apr 5, 4:11 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 5, 4:11 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 411 PM EDT Tue Apr 5 2022 .UPDATE... Updated to trim some of the western end of the TOR Watch. .PREV DISCUSSION... /Issued 309 PM EDT Tue Apr 5 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Wednesday Night/... No major changes to the short term forecast through Wednesday. Mesoanalysis shows warm front draped across portions of north- central GA, along a line from Troup to Bibb to Warren. Most storms north of this boundary remain elevated and are unlikely to produce damage winds with a decreased Tor threat, however heavy rainfall and lightning will remain an issue through the afternoon. Primary concern remains south of the front in central Georgia with temps in the upper 60s to mid 70s with Tds hovering in the 60s, with SBCAPE values ~500-1500 j/kg. See previous discussion for more: Previous Short Term Discussion.... Tuesday... An Enhanced Risk Severe Weather Outlook has been forecast for most of Central Georgia today with a threat for widespread damaging wind gusts and several tornadoes possible, one or two of which may be strong or long track. The primary threat will be this afternoon and early evening, south of the I-20 corridor, with the highest severe potential being along and south of a line from Columbus to Macon to Augusta. A strengthening low-level shortwave is currently digging across the Lower Mississippi Valley and will continue moving eastward throughout the day (best illustrated at 700 hPa). This shortwave trough, with an associated low-level jet with winds over 60 kts between 1-3 km aloft, will provide ample low-level lift throughout the region with a weak low-pressure system being pulled across the northern Gulf states through the day on Wednesday that will pull a warm, moist Gulf airmass onto the forecast area throughout the morning. Within this airmass... * PWAT values are expected to surge well over 1.5" as dewpoints rise to the low 60s. * Surface-based CAPE values over 1000 J/kg, possibly as high as 2000 J/kg as afternoon highs reach the upper 60s and 70s. * Abundant low-level shear due to the aforementioned jet manifests as 0-1 km storm-relative helicity values between 150-400 m2/s2. * Quarter-circled shaped hodographs from 0-1.5 km and semi-circled hodographs from 0-6 km, storm relative inflow having nearly 100 percent streamwise vorticity vs crosswise vorticity. These ingredients combined are expected to create numerous severe thunderstorms this afternoon, taking the form of a quasi-linear convective system (QLCS) projected to kick through this afternoon with several discrete, strong to potentially severe cells ahead of the main line in the late morning and early afternoon. The primary threats being severe, damaging wind gusts contained in storm downdrafts due to 50+ kt winds at 850 hPa (1 km AGL) being transfered to the ground and tornadoes, with high-resolution models resolving several embedded rotating supercells within a quasi-linear convective line. Other threats include sparse large hail and isolated flash flooding though the messy, fast-moving storm mode will limit these other threats. The shear speed of this system being pushed by the forcing of the shortwave through is perhaps the only thing preventing a larger severe weather outbreak from being forecast. Wednesday... The cold pool following this line of storms won't be all that 'cool' with generally moist adiabatic, thermodynamic profiles. Additionally, the weak surface low-pressure will be short-lived and won't have the ability to pull colder air behind it in the form of a true cold front with a larger, more robust low-pressure system to the north in the western Great Lakes region keeping the area in broad southerly flow. The result means warm, moist air will linger throughout the forecast area. In Central Georgia, a coastal boundary is expected to move into the region with a much weaker shortwave moving over the southern Gulf states aloft. Models are predicting an unorganized cluster of storms to develop. With PWATs increasing to near 2 inches, but shear values being diminished in the area with a lack of stronger synoptic forcing will limit severe potential. A Slight Risk Severe Weather Outlook is forecast for the area as a result. The primary threat for Central Georgia by Wednesday could be flash flooding with the cluster of storms pushing 48-hour rainfall totals to 2.5-4 inches of rain. Current antecedent conditions combine with the sandy Coastal Plains soils types suggest the area may be able to handle a second dose of heavy precip, but will need to be reevaluated after the first round of storms moves through. Furthermore, several questions remain about the recovery of the atmosphere after this initial wave of storms. Strong damaging winds may also be a concern in water- loaded downdrafts, with outside threats for large hail and very brief spin-up tornadoes. In North Georgia, a true cold front will push southwards into the Northwestern corner of Georgia by dusk, with decent moisture and instability recovery expected after the initial wave of storms on Tuesday. A low-end Enhanced Risk Severe Weather Outlook has been issued for the area of far north and northwest Georgia, however, several unresolved questions still exist with this potential sever weather setup. With relatively drier air aloft, models are struggling to produce robust storms in the region along the frontal zone and there is some question if convective storms further south could rob northern Georgia of significant instability. Furthermore, the timing of the system in the late evening could prevent storms from being surface-based, which could prevent storms from harnessing better ow-level wind profiles into tornadic circulations. With these questions in mind, the primary threats will still be damaging wind gusts with a tornado or two possible. Thiem/Morgan LONG TERM /Thursday through Tuesday/... No major changes needed to the extended portion of the forecast today. Anomalously cold temperatures still expected Thursday Night through Sunday Morning. There will definitely be a potential for frost/freeze conditions, especially across north Ga during this period. Previous Extended Discussion.... By Thursday morning, some lingering stratiform precip. on the periphery of Wednesday's system will be exiting the CWA to the east. The impressive, expansive upper trough that fueled our final round of active weather continues to dig further down across the southeast, with a tight pressure gradient on its outer edge (~20-22 mb difference across GA). As such, gusty gradient winds will be possible through Saturday afternoon when the trough begins to lift across the mid-Atlantic states. Several shortwave disturbances rounding the inner edge of the trough will lead to increased cloud cover and brief bursts of rain across north GA on Friday into Saturday. A surface high from over the Gulf and stout upper ridging break the active pattern as they settle in across the southeast on Sunday to round off the weekend and take us through the beginning of the work week. Temperatures will be quite cool for April standards following the cold frontal passage on Thursday night. Highs will stall out in the mid-50s to 60s, 12-15 degrees below average; lows through the weekend will be in the 30s, about 5-10 degrees below average. As the surface high begins to drift across the southeast Sunday, winds shift to be primarily from the southeast, and temperatures recover to seasonable highs in the 70s-80s and lows in the 40s. Hochstatter/NListemaa AVIATION... 18Z Update... IFR/LIFR cigs and visbys at metro TAF sites. Expecting trend to continue through the afternoon as convection moves across the area, exiting around 20z. Winds go SW around 20z between 8-12kts, with some gusts up to 22-25kts possible within heavier rain bands. MVFR cigs through the evening with lighter SW winds, dropping into IFR once more overnight through the morning. Have recovery to MVFR by tomorrow afternoon but low confidence. Introduced PROB30 for incoming afternoon convection tomorrow. //ATL Confidence...18Z Update... Low to medium on lasting MVFR and MVFR vs IFR tomorrow morning Medium on exit timing of SHRA/TSRA and PROB30 timing for tomorrow afternoon Medium to high on visbys High on all other elements Morgan && .PRELIMINARY POINT TEMPS/POPS... Athens 61 80 54 68 / 30 50 60 0 Atlanta 62 79 52 66 / 20 50 70 0 Blairsville 54 78 46 62 / 40 50 80 5 Cartersville 59 82 48 66 / 20 50 70 0 Columbus 63 81 54 70 / 30 70 70 0 Gainesville 61 79 53 65 / 30 50 70 0 Macon 62 83 56 73 / 50 70 60 5 Rome 59 82 49 67 / 30 60 70 0 Peachtree City 61 80 51 68 / 20 60 70 0 Vidalia 65 82 62 75 / 90 70 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 7 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Crisp...Dodge...Dooly... Emanuel...Glascock...Hancock...Houston...Jefferson...Johnson... Jones...Laurens...Montgomery...Pulaski...Telfair...Toombs... Treutlen...Twiggs...Warren...Washington...Wheeler...Wilcox... Wilkinson. Flood Watch from Wednesday morning through Thursday morning for the following zones: Baldwin...Bibb...Bleckley...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...Greene... Hancock...Harris...Houston...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Marion...Monroe...Montgomery... Morgan...Muscogee...Oglethorpe...Peach...Pulaski...Putnam... Schley...Stewart...Sumter...Talbot...Taliaferro...Taylor... Telfair...Toombs...Treutlen...Twiggs...Upson...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...NListemaa LONG TERM....NListemaa AVIATION...Morgan
Hazardous weather outlook, Apr 5, 12:17 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1217 PM EDT Tue Apr 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1217 PM EDT Tue Apr 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Widespread showers and thunderstorms will continue across north and central Georgia through the evening hours. Thunderstorms will be capable of producing frequent lightning strikes, gusty winds and locally heavy rainfall. The primary severe hazard would be damaging wind gusts in excess of 60 mph. A tornado or two is also possible. Repeated rounds of storms will increase the risk for flooding and flash flooding of creeks and streams. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A line of showers and scattered thunderstorms will move through the area on Wednesday afternoon. Some storms may become strong to severe and capable of producing damaging wind gusts and isolated large hail. A brief tornado or two are possible. Localized flooding and flash flooding is possible, especially in areas that received heavy rainfall on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation, especially this afternoon across central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 5, 4:20 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT TUE APR 05 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 NNE PAYNE CITY 32.88N 83.68W
04/05/2022 BIBB GA AMATEUR RADIO
HOME DESTROYED, TREES AND POWERLINES DOWN ON THORNWOOD
DRIVE NEAR ROSA TAYLOR ELEMENTARY SCHOOL. TDS CONFIRMED
ON RADAR IN THIS AREA.
&&
EVENT NUMBER FFC2200314
KSLocal storm report, Apr 5, 4:21 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT TUE APR 05 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TORNADO 1 ESE BARTLETT 32.33N 84.09W
04/05/2022 MACON GA TRAINED SPOTTER
MULTIPLE TREES AND POWERLINES DOWN AT HIGHWAY 90 AND
LOBLOLLY RD.
&&
EVENT NUMBER FFC2200315
NLISTLocal storm report, Apr 5, 4:32 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT TUE APR 05 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TORNADO 1 S ROBERTA 32.71N 84.01W
04/05/2022 CRAWFORD GA TRAINED SPOTTER
MULTIPLE TREES DOWN ALONG HIGHWAY 341.
&&
EVENT NUMBER FFC2200316
NLISTLocal storm report, Apr 5, 4:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT TUE APR 05 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TORNADO 1 NNW PAYNE CITY 32.87N 83.70W
04/05/2022 BIBB GA EMERGENCY MNGR
TREES AND POWERLINES DOWN WITH TRAFFIC SIGNALS OUT NEAR
INTERSECTION OF RIVOLLI DR AND FORSYTH
&&
EVENT NUMBER FFC2200317
BAKERLocal storm report, Apr 5, 4:52 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT TUE APR 05 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 E MERIWETHER 33.15N 83.27W
04/05/2022 BALDWIN GA NWS EMPLOYEE
NUMEROUS TREES AND POWERLINES DOWN ALONG HIGHWAY 441.
&&
EVENT NUMBER FFC2200318
NLISTLocal storm report, Apr 5, 5:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT TUE APR 05 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO 1 NNE BONAIRE 32.56N 83.59W
04/05/2022 HOUSTON GA AMATEUR RADIO
REPORT OF 1 HOME DESTROYED WITH POWERLINES DOWN.
&&
EVENT NUMBER FFC2200319
BAKERThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 12:00Z
9.2 hours before the tornado, 208 km from the path. April 5, 2022.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -100409 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 1.7 K/km
The surface observations
Swainsboro (SBO), 23 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Robins AFB radar (KJGX), 79 km away, was scanning. The volume nearest the touchdown began at 21:08 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2022 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of April 5, 2022
66 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 5 | 3:45 AM CDT | EF1 | Lincoln Parish, LA | 5.1 | 150 | $10,000 | ||
| April 5 | 6:46 AM CDT | EF1 | Scott, MS | 7.6 | 100 | $40,000 | ||
| April 5 | 7:00 AM CDT | EF1 | Scott, MS | 4.7 | 300 | $25,000 | ||
| April 5 | 7:06 AM CDT | EF1 | Jefferson Davis, MS | 3.1 | 100 | $40,000 | ||
| April 5 | 7:09 AM CDT | EF1 | Scott, MS | 2.1 | 100 | $25,000 | ||
| April 5 | 7:09 AM CDT | EF2 | Jefferson Davis, MS | 14.8 | 400 | $150,000 | ||
| April 5 | 7:16 AM CDT | EF1 | Newton, MS | 4.0 | 100 | $75,000 | ||
| April 5 | 7:22 AM CDT | EF1 | Covington, MS | 16.5 | 440 | $81,000 | ||
| April 5 | 7:56 AM CDT | EF1 | Jones, MS | 8.6 | 250 | $50,000 | ||
| April 5 | 8:06 AM CDT | EF1 | Clarke, MS | 2.9 | 250 | $150,000 | ||
| April 5 | 8:14 AM CDT | EF2 | Wayne, MS | 2.2 | 250 | |||
| April 5 | 8:18 AM CDT | EF0 | Lauderdale, MS | 2.5 | 25 | $30,000 | ||
| April 5 | 8:19 AM CDT | EF1 | Wayne, MS | 2.6 | 100 | |||
| April 5 | 8:36 AM CDT | EF1 | Wayne, MS | 0.3 | 50 | |||
| April 5 | 9:03 AM CDT | EF2 | Clarke, AL | 9.5 | 800 | |||
| April 5 | 9:10 AM CDT | EF1 | Clarke, AL | 1.8 | 100 | |||
| April 5 | 10:10 AM CDT | EF1 | Monroe, AL | 1.5 | 75 | |||
| April 5 | 10:54 AM CDT | EF2 | Elmore, AL | 4.4 | 900 | |||
| April 5 | 10:56 AM CDT | EF2 | Crenshaw, AL | 1.3 | 250 | |||
| April 5 | 11:03 AM CDT | EF2 | Pike, AL | 12.7 | 1,100 | |||
| April 5 | 11:06 AM CDT | EF0 | Elmore, AL | 5.3 | 300 | |||
| April 5 | 11:19 AM CDT | EF1 | Macon, AL | 4.3 | 250 | |||
| April 5 | 11:20 AM CDT | Unrated | Crenshaw, AL | 0.4 | 25 | |||
| April 5 | 11:22 AM CDT | EF0 | Tallapoosa, AL | 1.8 | 110 | |||
| April 5 | 11:34 AM CDT | EF1 | Pike, AL | 7.6 | 550 | |||
| April 5 | 11:45 AM CDT | EF0 | Chambers, AL | 0.4 | 200 | |||
| April 5 | 11:50 AM CDT | EF1 | Bullock, AL | 1.6 | 600 | |||
| April 5 | 12:38 PM CDT | EF1 | Barbour, AL | 1.5 | 200 | |||
| April 5 | 2:04 PM EDT | EF1 | Chattahoochee, GA | 6.7 | 300 | |||
| April 5 | 1:24 PM CDT | EF0 | Henry, AL | 2.8 | 50 | |||
| April 5 | 2:29 PM EDT | EF1 | Taylor, GA | 3.0 | 150 | |||
| April 5 | 1:38 PM CDT | EF0 | Houston, AL | 6.8 | 200 | $150,000 | ||
| April 5 | 1:39 PM CDT | EF1 | Geneva, AL | 0.2 | 50 | $3,000 | ||
| April 5 | 2:50 PM EDT | EF1 | Taylor, GA | 7.2 | 300 | |||
| April 5 | 1:53 PM CDT | EF0 | Houston, AL | 0.1 | 25 | $50,000 | ||
| April 5 | 3:01 PM EDT | EF1 | Macon, GA | 17.3 | 250 | |||
| April 5 | 3:07 PM EDT | EF1 | Crawford, GA | 8.8 | 200 | |||
| April 5 | 3:15 PM EDT | EF1 | Early, GA | 4.9 | 50 | |||
| April 5 | 3:15 PM EDT | EF1 | Early, GA | 7.1 | 50 | $50,000 | ||
| April 5 | 3:26 PM EDT | EF2 | Dooly, GA | 5.8 | 300 | |||
| April 5 | 3:33 PM EDT | EF1 | Bibb, GA | 2.0 | 100 | |||
| April 5 | 3:49 PM EDT | EF3 | Houston, GA | 3.9 | 820 | 3 | ||
| April 5 | 3:50 PM EDT | EF3 | Allendale, SC | 13.3 | 1,000 | 1 | ||
| April 5 | 3:51 PM EDT | EF0 | Baker, GA | 0.6 | 25 | |||
| April 5 | 4:01 PM EDT | EF0 | Baldwin, GA | 1.7 | 150 | |||
| April 5 | 4:11 PM EDT | EF1 | Twiggs, GA | 12.3 | 400 | |||
| April 5 | 4:12 PM EDT | EF1 | Mitchell, GA | 8.1 | 50 | $100,000 | ||
| April 5 | 4:14 PM EDT | EF1 | Bleckley, GA | 7.6 | 125 | |||
| April 5 | 4:18 PM EDT | EF1 | Bamberg, SC | 3.7 | 250 | |||
| April 5 | 4:20 PM EDT | EF0 | Wilcox, GA | 9.4 | 200 | |||
| April 5 | 4:39 PM EDT | EF0 | Bamberg, SC | 2.4 | 200 | |||
| April 5 | 4:53 PM EDT | EF0 | Orangeburg, SC | 1.0 | 50 | |||
| April 5 | 5:07 PM EDT | EF0 | Orangeburg, SC | 0.8 | 200 | |||
| April 5 | 5:17 PM EDT | EF1 | Treutlen, GA | 0.8 | 200 | |||
| April 5 | 5:18 PM EDT | EF4 | Pembroke–Black Creek tornado, GA | 14.4 | 1,300 | 1 | 12 | |
| April 5 | 5:22 PM EDT | EF1 | Emanuel, GA | 6.2 | 150 | |||
| April 5 | 5:27 PM EDT | EF0 | Emanuel, GA | 0.7 | 50 | |||
| April 5 | 5:35 PM EDT | EF2 | Lexington, SC | 5.7 | 100 | 1 | ||
| April 5 | 6:03 PM EDT | EF1 | Allendale, SC | 1.3 | 100 | |||
| April 5 | 6:03 PM EDT | EF3 | Allendale, SC | 34.5 | 500 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.